Frequently asked questions for Torasemide
Q. Does Torasemide raise blood sugar?Yes, Torasemide may raise blood sugar levels causing hyperglycemia. Hence, it is important to keep a track of your blood glucose levels during treatment with Torasemide.
Q. What are the side effects of Torasemide?The common side effects of Torasemide include headache, dizziness, dehydration, constipation, decreased blood pressure and stomach upset. Some of the serious side effects of Torasemide include dehydration and electrolyte imbalance, rapid or excessive weight loss, vomiting blood, chest pain, difficulty breathing or swallowing, blisters or peeling skin, hives, rash, and itching. Consult your doctor immediately if you notice any such symptoms.
Q. Does Torasemide increase creatinine?Yes, Torasemide may cause a mild increase in creatinine values depending on the dose you are taking. These increased creatinine levels may increase slightly more when this medicine is used for long term. However, with discontinuation of the treatment, these levels return to their base value.
Q. Does Torasemide cause loss of potassium?Torasemide may not cause direct potassium loss. But, in some cases, its use may cause excess loss of water which may lead to dehydration. This, as a result, may cause loss of potassium, sodium, calcium and magnesium.
Q. Is Torasemide stronger than Furosemide?Both Torasemide and furosemide are almost similar in terms of safety and effectiveness. The only difference is that Torasemide has a longer duration of action in comparison to furosemide but the effect of both starts within an hour of intake.
Q. My blood pressure is controlled now. Can I stop taking Torasemide?No, you should not stop taking Torasemide without consulting your doctor, even if you blood pressure is controlled. Suddenly stopping the medicine suddenly may worsen your condition. For example, if you are taking it for hypertension (high blood pressure), your blood pressure may suddenly rise, increasing the risk of developing a heart attack or stroke. Similarly, if you are taking Torasemide for edema (swelling), stopping the medication may cause an increase in swelling and you may be at risk of getting serious problems such as pain, infections, leg ulcers (long-lasting sores), and blood clots. However, if you experience any persisting side effects, consult your doctor.
Q. What other lifestyle changes should I make while taking Torasemide?Lifestyle changes play a major role in keeping you healthy if you are taking Torasemide or even if you are not. Stop smoking and taking alcohol as this helps in lowering your blood pressure and helps to prevent heart problems. Exercise regularly and take a balanced diet that includes whole grains, fresh fruits, vegetables and fat-free products. Avoid taking excess salt in your diet and find ways to reduce or manage stress in your life. Practice yoga or meditation or take up a hobby. Ensure that you have a sound sleep every night as this also reduces your stress and hence helps in keeping your blood pressure normal. You should consult your doctor if you need any further help to get maximum benefit of Torasemide and to keep healthy.